$19.00
In stock
Guaranteed refund or reship if you haven't received your order
Secure and encrypted payment processing
We ship to over 40 countries including the USA, UK, Europe, Australia and Japan

Pharmacological properties

Paracetamol has an analgesic, antipyretic and mild anti-inflammatory effect. the mechanism of action is due to inhibition of prostaglandin synthesis and the predominant effect on the thermoregulation center in the hypothalamus.

Cetirizine hydrochloride is a selective peripheral H antagonist1-histamine receptors, a metabolite of hydroxyzine. It has anti-allergic properties due to the inhibition of the late phase of cell migration, which take part in the inflammatory reaction (mainly eosinophilic granulocytes); also reduces the expression of adhesion molecules, such as ICAM-1 and VCAM-1, which are markers of allergic inflammation. It inhibits the action of other mediators and inducers of histamine secretion, such as platelet activating factor and substance P. It practically does not cause anticholinergic and antiserotonin effects. In therapeutic doses, does not have a sedative effect.

Dextromethorphan hydrobromide is an antitussive that is effective for unproductive coughs that occur due to irritation of the bronchi. The mechanism of action is due to the effect on the center of coughing in the medulla oblongata.

Chlorpheniramine (chlorphenamine) maleate - antiallergic, blocker H1receptors. It has a mild sedative effect.

After oral administration, the drug is rapidly and almost completely absorbed from the digestive tract. Simultaneous eating practically does not affect the absorption of the components of the drug. Paracetamol is well distributed in tissues (with the exception of fatty tissue) and CSF. The binding of paracetamol to plasma proteins is 10% and slightly increases with an overdose. Cetirizine is also able to bind to plasma proteins. It has a low volume of distribution (0.5 l / kg), does not penetrate into the cells. Paracetamol is metabolized mainly in the liver by conjugation with glucuronide, sulfate and oxidation involving mixed liver oxidases and cytochrome P450. Cetirizine in the liver is practically not metabolized. Dextromethorphan hydrobromide is rapidly and almost completely metabolized in the liver to the active metabolite of dextrorphan.

The half-life of paracetamol is 1-3 hours. In patients with cirrhosis, the half-life is increased. The renal clearance of paracetamol is 5%. It is excreted in the urine, mainly in the form of glucuronide and sulfate conjugates, less than 5% - in the form of unchanged paracetamol. The drug is excreted in breast milk. After a single oral administration of cetirizine hydrochloride, its half-life is approximately 10 hours. The half-life of dextromethorphan hydrobromide is approximately 4 hours, the drug is excreted by the kidneys unchanged, as well as in the form of demethylated metabolites (including dextrorphan). The active substances of the drug penetrate the placenta and are excreted in breast milk.

Indications

Symptomatic treatment of influenza and other acute respiratory infections, which are accompanied by fever, myalgia and arthralgia, headache, dry cough, nasal congestion, rhinorrhea, lacrimation; hay fever, allergic rhinitis and other allergic diseases of the upper respiratory tract; pain syndrome of low and medium intensity of various origins (headache, toothache, migraine, neuralgia, myalgia, algodismenorrhea, pain with injuries, burns), fever with infectious and inflammatory diseases.

Application

The dose is set individually. for children aged 1 to 3 years, a suspension of 1 scoop 3 times a day is prescribed inside, from 3 to 6 years - 1 scoop 4 times a day, over 6 years old - 2 scoops 3-4 times a day. caplets are prescribed for adults and children over 12 years of age in a single dose of 1-2 caplets. the frequency of use is up to 4 times a day; the maximum daily dose is 8 caplets. the maximum duration of treatment is 5-7 days.

In patients with moderate or severe renal failure, the drug is used in half dose.

In elderly patients without impaired renal function, dose adjustment is not required.

Contraindications

Hypersensitivity to the components of the drug, chronic alcoholism, severe impaired liver and / or kidney function, deficiency of the enzyme glucose-6-phosphate dehydrogenase, blood diseases, pregnancy and lactation. the suspension is not prescribed for children under the age of 1 year, and caplets - up to 12 years.

Side effects

Occur rarely. due to prolonged use of the drug in high doses, drowsiness, sleep disturbance, increased irritability, pain in the epigastric region, nausea, hepatotoxic effect (due to paracetamol) may occur; pruritus, rash, angioedema, anemia, thrombocytopenia; dry mouth, difficulty urinating, impaired accommodation, increased intraocular pressure (due to the anticholinergic effect of chlorpheniramine).

special instructions

The use of the drug during pregnancy is possible only in cases where the expected therapeutic effect for the expectant mother exceeds the potential risk to the fetus. it is advisable to refrain from using the drug during lactation.

It is used with caution in patients with impaired liver, digestive tract and kidney function, with benign hyperbilirubinemia, angle-closure glaucoma, prostatic hypertrophy, epilepsy, urinary retention, severe cardiovascular disease, diabetes mellitus, asthma, productive cough, as well as in elderly patients age. With prolonged treatment with the drug, it is necessary to control the composition of the peripheral blood and the functional state of the liver (1 time in 10 days).

During the use of the drug should avoid driving, working with machinery, other potentially dangerous activities. Do not drink alcohol!

Interactions

With simultaneous use with barbiturates, anticonvulsants, rifampicin and alcohol, the risk of hepatotoxicity significantly increases.

With the simultaneous use of Milistan Multisymptom with metoclopramide, an increase in the absorption of paracetamol is possible.

With the simultaneous administration of coumarin derivatives, minor hypoprothrombinemia may develop.

Caffeine can potentiate the analgesic effect of paracetamol.

Overdose

Perhaps sleep disturbance, skin rash, itching, urinary retention, fatigue, tremors, tachycardia. conduct symptomatic therapy, hemodialysis is not effective.

Storage conditions

In the dark place at a temperature of 15-25 ° C.

Actual information

general information

Milistan multisymptomic (milistan multisymptomic) - a combined drug, which includes paracetamol, cetirizine hydrochloride, chlorpheniramine maleate and dextromethorphan hydrobromide. taking into account the antitussive, antihistamine, analgesic, antipyretic, anti-inflammatory effect of the components of the drug Mylistan multisymptomatic, it is recommended for use in acute respiratory viral infections, in particular with acute rhinitis, pharyngitis and tracheobronchitis, as symptomatic therapy. the drug can cope with an irritating dry cough, lacrimation, runny nose, nasal congestion, as well as with common symptoms such as headache, muscle pain and joint pain, fever, allergic manifestations of the disease.

Adults and children over 12 years of age are prescribed Milistan multisymptomatic 1 caplet 1 r / day for no more than 7 days, for children without medical advice - 3 days. For children aged 4-6 years, this drug is prescribed in the form of a suspension: 1 measuring spoon 2 r / day. The same dosage form can be prescribed for adults and children over the age of 6 years: 2 measuring spoons 2 r / day (instruction of the Ministry of Health of Ukraine).

Characterization of the components of the drug. Research

Paracetamol

Paracetamol is one of the most popular and most commonly used analgesic and antipyretic drugs in the world, over-the-counter, in both mono- and multicomponent medicines. This is the drug of choice in patients with contraindications to the use of non-steroidal anti-inflammatory drugs (NSAIDs): with asthma, stomach ulcers, hemophilia, people with salicylate sensitization, children under the age of 12 years, during pregnancy or breastfeeding. Recommended as a first line treatment for pain associated with osteoarthrosis. The mechanism of action of the drug is complex and includes the effects of both antinociceptive and peripheral (COX inhibition) and central (COX, serotonergic descending neuronal pathway, L-arginine / NO pathway, cannabinoid system) antinociception processes and the “redox” mechanism. Paracetamol is well tolerated and causes few side effects from the gastrointestinal tract, however, the number of registered cases of paracetamol-induced liver intoxication is constantly increasing worldwide. Given the growing safety challenge of paracetamol, many today question the relevance of selling a drug over the counter.

The official name of the chemical substance paracetamol N-acetyl-para-aminophenol first appeared on the pharmaceutical market in 1955, phenacetin, which appeared on sale in 1887, is considered to be its predecessor.

Although paracetamol was discovered many years ago and has been widely used in medical practice for more than half a century, its mechanism of action is still not fully understood. With analgesic and antipyretic properties similar to NSAIDs, its anti-inflammatory activity is poorly expressed. When used in recommended doses, it does not cause gastrointestinal side effects typical of NSAIDs. While traditional NSAIDs and selective COX-2 inhibitors suppress cyclooxygenase (PGHS - Prostaglandin-H-synthase) by competing with arachidonic acid for the active part of the enzyme, paracetamol probably acts as a recovery factor for the protoporphyrin IX ferryl radical (Fe4 + = OPP +) in the peroxidase part of the PGHS enzyme (COX2 inhibitors inhibit cyclooxygenase). Graham G.G., Scott K.F. (2003) suggested that paracetamol should be assigned to the group of so-called atypical NSAIDs, defined as peroxide-sensitive analgesics and antipyretic drugs (PSAAD - peroxide sensitive analgesic and antipyretic drugs) (Jóźwiak-Bebenista M., Nowak J.Z., 2014).

The positive properties of paracetamol include the possibility of a wide range of therapeutic applications, good knowledge, high patient tolerance and oral bioavailability (T½ - 2 hours), rapid elimination, low degree of interaction with other substances, low nephro- and gastrotoxicity, low toxicity in children, as well as rare side effects (mainly skin allergic reactions).

However, some doctors are concerned about the toxic properties of the metabolite of paracetamol N-acetyl-p-benzoquinone imine, hepatotoxicity, manifested by an increase in aminotransferase activity with therapeutic doses; acute liver failure with a 2-fold increase in the therapeutic dose; liver damage with prior alcohol abuse. The combined use of paracetamol with other NSAIDs contributes to more intense damage to the mucous membrane of the gastrointestinal tract (with the formation of ulcers). Long-term use of paracetamol is associated with impaired renal function, increased blood pressure, as well as an increased risk of myocardial infarction. Medication with paracetamol during pregnancy is associated with impaired development of the nervous system and behavior in unborn children, such as attention deficit hyperactivity disorder, an increased risk of shortness of breath, and the incidence of asthma.While previous epidemiological studies suggested that paracetamol may increase the risk of exacerbations, a clinical study clearly demonstrated that the use of paracetamol compared to ibuprofen does not increase the risk of exacerbation of mild bronchial asthma among preschool children.

The safe dose of paracetamol is 4 g / day (Jóźwiak-Bebenista M., Nowak J.Z., 2014; Tiegs G., 2014; Beigelman A., Bacharier L.B., 2017).

Today, paracetamol is recommended by the European Society for Clinical Microbiology and Infectious Diseases as an anesthetic for sore throat (ESCMID Sore Throat Guideline Group et al., 2012). The drug is also effective in children with pharyngitis caused by β-hemolytic streptococcus, which allowed him to enter the guidelines of the Italian National Institute of Health guidelines (Chiappini E., 2012).

According to a study conducted by pharmacists in Bangladesh, paracetamol is one of the most common recommended over-the-counter drugs (about 76% of applicants purchased it), and antihistamines are in second place (69%) (Chowdhury F. et al., 2017 )

Cetirizine hydrochloride

Cetirizine, a carboxylated metabolite of hydroxysine, is a specific antagonist of H1-receptor of histamine of long action. It has pronounced anti-allergic properties and inhibits the chemotaxis of eosinophils during an allergic response. Clinical studies show that cetirizine is an effective and well-tolerated drug for the treatment of seasonal / perennial allergic rhinitis and chronic idiopathic urticaria in adults, as well as seasonal / perennial allergic rhinitis in children. Cetirizine at a dose of 10 mg / day is apparently as effective as the usual doses of other known antihistamines, such as astemizole, hydroxyzine, ketotifen, loratadine or terfenadine, to alleviate the symptoms of these diseases and is associated with a significantly lower frequency of sedation. than hydroxyzine. However, when sedation was subjectively evaluated, in some clinical studies, cetirizine was more sedative than placebo, loratadine, or terfenadine. This difference was not observed in several other double-blind studies. In contrast, with an objective assessment in pharmacodynamic comparisons, cetirizine rarely had a more sedative effect than placebo or other H antagonists.1second-generation histamine receptors (Spencer C. M. et al., 1993).

Cetirizine is characterized by a long therapeutic effect with a rapid onset of action and the absence of sedation in therapeutic doses typical of many antihistamines; the drug does not penetrate the blood-brain barrier. Long-term use of the drug is not accompanied by addiction, cetirizine does not cause the development of tachyphylaxis (Kondyurina E.G. et al., 2013).

Children. In a randomized, double-blind, placebo-controlled study involving 71 medical centers, the efficacy of taking 10 mg of cetirizine in children aged 6–12 years with seasonal allergic rhinitis was demonstrated (Nayak A.S. et al., 2017). The drug is able to reduce the expression of intracellular adhesion molecules, thereby reducing local inflammation (Canonica G.W., Ciprandi G., 1999).

Chlorpheniramine Maleate

Chlorpheniramine maleate is a synthetic derivative of alkylamine used in allergic reactions, hay fever, rhinitis, urticaria and bronchial asthma; antihistamine chlorpheniramine maleate acts as a competitive antagonist of histamine H1-receptors, and also exhibits anticholinergic and mild sedative effect. The non-selectivity of the action of chlorpheniramine causes the development of more side effects when using the drug, including side effects from the cardiovascular and nervous system. According to experimental data, excessive use of chlorpheniramine can lead to the development of dementia or Alzheimers disease due to its anticholinergic action.

Despite the fact that the FDA does not prohibit the use of chlorpheniramine during pregnancy, its use is still possible only after consultation with your doctor.The drug passes into breast milk and may cause unwanted effects in unborn children. It also affects the process of lactation (slows the formation of breast milk).

An analysis was made of the specific effect of chlorpheniramine on cough with postnasal leakage syndrome, irritation of the mucous membrane of the upper respiratory tract that occurs in chronic rhinitis and sinusitis. In the period from March 2014 to June 2016, 218 patients were hospitalized and were prescribed chlorpheniramine. Patients were divided into two groups: the effective group (114 cases, 52.29%) with cough, and the ineffective group (104 cases, 47.71%) without cough. The groups compared the complications of rhinitis or sinusitis and the improvement of the clinical symptoms of chronic rhinitis and sinusitis after treatment. The probability of rhinitis / sinusitis was 65.79% (75/114) in the effective group and 69.23% (72/104) in the ineffective group; there was no statistical difference between the two groups. In both the effective and the ineffective groups, symptoms, such as chest tightness and shortness of breath, pharyngeal discomfort, were somewhat alleviated, and the effective group had the best indicator of reducing the severity of symptoms, but there was no statistical difference between the two groups (p0, 05). In addition, there was no correlation between the decrease in the severity of cough and the symptoms of rhinitis and sinusitis in the effective group, in 21 cases the cough completely disappeared, while the frequency of the complete disappearance of other symptoms was only 57.15% (12/21). Thus, chlorpheniramine is somewhat effective in treating cough that occurs in chronic rhinitis / sinusitis, but does not affect the course of rhinitis / sinusitis itself (Du F., 2018).

However, the use of a combination of paracetamol, chlorphenamine, and phenylephrine in 146 patients with severe colds (SARS) aged 18–60 years (a randomized, placebo-controlled study) established the effectiveness of the combination (Picon P.D. et al., 2013).

Dextromethophan Hydrochloride

Dextromethorphan is an isomer of levomethorphan, morphine-like, an antagonist of N-methyl-d-aspartate receptors in the brain, does not cause opiate effects. Most often it is a component of cough in the composition of OTC drugs used for colds and coughs. It belongs to the group of morphinan preparations with sedative, dissociative and stimulating properties (in lower doses). Dextromethorphan first appeared on the US market in 1960. The main use of dextromethorphan as a cough medicine is to temporarily relieve it, caused by slight irritation of the throat and bronchi (for example, usually accompanying the flu and the common cold), as well as cough, which occurs as a result of irritation of inhaled particles .

The recommended dose of dextromethorphan is 0.5 mg / kg body weight up to 30 mg 3-4 p / day.

Adverse effects of cough suppressor are rare. Most often, nausea, gastrointestinal discomfort, drowsiness, and dizziness may occur. As a result of the study, it was found that when using the drug in high doses (more than 4 mg / kg), up to 64% of patients experienced euphoria, and several had various side effects from the central nervous system, such as visual hallucinations and delusions. The most common side effects in this study were feelings of emotionally elevated mood (20%), nausea and vomiting (17%), nystagmus (15%), and dizziness (15%) (SaeRam Oh et al., 2019).

The study of combination drugs

In 2012, De Sutter AI et al. Evaluated the effectiveness of the antihistamine + decongestant drug + analgesic combination to shorten the duration and alleviate the symptoms of colds in adults and children. This included 27 studies (5117 participants with colds (ARVI)). In 14 studies, the antihistamine + decongestant drug combination was studied; 2 - antihistamine + analgesic drug; 6 - analgesic drug + decongestant drug; and 5 - antihistamine drug + analgesic drug + decongestant drug. In 21 studies, placebo was used as control and in 6, the active substance.As a result, it was found that the combination of an antihistamine + analgesic + decongestant had a positive effect on adults and older children with SARS. However, the benefits of this combination should be weighed against the possible risk of adverse reactions. Evidence of the effectiveness of this combination for young children has not been recorded (De Sutter A.I. et al., 2012).

In this way, Milistan multisymptomatic can be used for the symptomatic treatment of influenza and other respiratory viral infections, accompanied by fever, symptoms of general weakness, allergic manifestations, cough, etc.

Tags: Milistan multisymptomic